I'm on 20 mg for about 5 days now. I take it in the morning... I talk fast without thinking much, say hello to strangers, more outgoing, etc. But for the most part, just hyper, dancing, skipping, etc. I'm not bipolar... and have never been diagnosed with bipolar disorder. I am taking Prozac for depression. Just wondering if anyone else has had this happen.
Sanger, I am curious if you have been on prozac before? Besides that,Prozac can have a number of side effects "Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes,trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself."
Naturally the suicide one is common sense, but I believe few people know that Prozac can cause hyperactivity etc. If I were you I would err on the side of caution and give your doctor a quick call and just let him know what you are experiencing , he will probably tell you it is nothing , but at least you will feel better knowing you have rung him etc.
I hope you have a wonderful day.
hi sanger4life. Yes what you are feeling, going through is called hypomania. Hypomania is the opposite of depression. You have lots of energy, a high of sorts, rushing about, doing things and with seemingly endless energy. You'll need to keep an eye on it. Sometimes it will leave on its own accord, meaning the hypomania, if it doesn't you'll need to talk top your doctor and your dose most probably will have have to be adjusted. best wishes to you,
That's what it did for me... except it freaked me out so much I I just sat on the couch and clutched a pillow.
Thought I was loosing my mind. It's made me nervous as hell and it's been 3/4 weeks on it.
Today, with a cold, I just felt like sleeping and have no motivation what so ever. But I'm told we won't know it really works till it hits the seven week mark. (Sigh) anxiety sucks.
Yes, it can... as can all antidepressants. It's an uncommon side effect that may resolve within days to weeks, but may also be an indication of hypo/hypermania. It should be reported to your doctor immediately as it may require a dosage adjustment, a switch to another medication, or the elimination of antidepressants altogether.
"Uncommon (0.1% to 1%): Depersonalization, elevated mood, euphoria, manic reaction, neurosis, paranoid reaction, psychomotor hyperactivity."
"DSM-5 now considers that mood elevation with antidepressants justifies the diagnosis of bipolar disorder, whereas earlier editions considered it a drug-induced reaction. "
"The occurrence of mania and hypomania in people receiving antidepressant therapy is an adverse effect of treatment with antidepressant medication.1 However, it is unclear whether antidepressants cause acute mania or hypomania in patients with unipolar depression or trigger the expression of an undiagnosed underlying bipolar disorder.2
As patients with bipolar disorder typically present during a depressive or mixed affective episode rather than during a hypomanic or manic episode,4 and depressive symptoms tend to dominate the course of the illness,5 6 a proportion of patients treated for unipolar depression may have an underlying bipolar disorder.7 8"
"Our findings demonstrate a significant association between antidepressant therapy in patients with unipolar depression and an increased incidence of mania. This association remained significant after adjusting for age and gender."
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jun 2018 • 46 answers
Updated 4 Nov 2018 • 15 answers
Updated 12 Sep 2018 • 10 answers
Updated 24 Feb 2014 • 4 answers
Updated 4 days ago • 3 answers